Alert archive / Louisiana / Tornado Warnings in 2007
Tornado Warning 16, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Mar 27, 2007, 2:20 PM CDT for Webster Parish, Louisiana. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2007, 2:20 PM CDT (19:20 UTC)
- Expired
- Mar 27, 2007, 3:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Webster Parish, LA
The radar
The Shreveport radar (KSHV), 60 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 2:35 PM CDT | TSTM WND DMG | 1 N Sarepta, LA | NUMEROUS TREES DOWN JUST NORTH OF SAREPTA. |
| Mar 27, 2:35 PM CDT | TORNADO | 4 Ne Sarepta, LA | AN EF1 TORNADO TOUCHED DOWN 4 MILES NORTHEAST OF SAREPTA AND TRAVELED 8 MILES NORTHEAST ALONG THE CORRIDOR OF ROUTE 2 TOWARD SHONGALOO BEFORE DISSIPATING. NUMEROUS TREES WERE BLOWN OVER AND SNAPPED OFF. |
| Mar 27, 2:50 PM CDT | TSTM WND DMG | Shongaloo, LA | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 12:35 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 271920
TORSHV
LAC119-272015-
/O.NEW.KSHV.TO.W.0016.070327T1920Z-070327T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
220 PM CDT TUE MAR 27 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
WEBSTER PARISH IN NORTHWEST LOUISIANA
* UNTIL 315 PM CDT
* AT 214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
SOUTHWEST OF SAREPTA...OR ABOUT 11 MILES SOUTHWEST OF SPRINGHILL...
MOVING NORTHEAST AT 25 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
SAREPTA BY 225 PM CDT
CULLEN BY 230 PM CDT
SPRINGHILL BY 235 PM CDT
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING
FOR...
WEBSTER PARISH IN NORTHWEST LOUISIANA
UNTIL 315 PM CDT.
LAT...LON 3272 9325 3267 9323 3269 9339 3270 9341
3277 9341 3284 9345 3291 9345 3302 9349
3302 9324
$$
111 follow-up statement
000
WWUS54 KSHV 271945
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
244 PM CDT TUE MAR 27 2007
LAC119-272015-
/O.CON.KSHV.TO.W.0016.000000T0000Z-070327T2015Z/
WEBSTER LA-
244 PM CDT TUE MAR 27 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR WEBSTER
PARISH...
AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED BETWEEN CULLEN AND
SHONGALOO MOVING EAST NORTHEAST NEAR 30 MPH. TREES WERE REPORTED DOWN
EARLIER BETWEEN SAREPTA AND CULLEN WITH THIS THUNDERSTORM.
THE TORNADO WILL BE NEAR...
SHONGALOO BY 250 PM CDT
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT TUESDAY EVENING
FOR SOUTHWESTERN ARKANSAS.
LAT...LON 3272 9325 3267 9323 3269 9339 3270 9341
3277 9341 3284 9345 3291 9345 3302 9349
3302 9324
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 27, 10:40 AM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Mar 27, 10:40 AM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1040 AM CDT TUE MAR 27 2007 .DISCUSSION... WILL ISSUE ANOTHER SET OF ZONES ON A LATE MORNING UPDATE TO GET THE POPS MORE IN LINE WITH THE TRACK OF THE UPPER LEVEL LOW PRESSURE SYSTEM...WHICH IS CURRENTLY MOVING NORTHEAST OVER SOUTHERN OKLAHOMA. THE BEST INSTABILITY IS EXPECTED TO BE OVER EAST TEXAS AND NORTH LOUISIANA THIS AFTERNOON...WITH LARGE HAIL THE MAIN THREAT WITH THIS SYSTEM. WILL MENTION SEVERE STORMS IN THOSE AREAS...AS PREVIOUS ZONES HAD. NO OTHER CHANGES TO ZONES EXPECTED ON THIS UPDATE. && .AVIATION... SCATTERED TSRA ACROSS NE TX/SE OK/SW AR EXPECTED TO BECOME MORE WIDESPREAD THIS AFTERNOON WITH THE AID OF HEATING AS AN UPPER LEVEL STORM SYSTEM PASSES OVERHEAD. WILL KEEP TEMPO TSRA GOING THROUGH THE LATE MORNING AND EARLY AFTN TAF PERIODS. IFR CEILINGS CURRENTLY ACROSS NE TX SHOULD SLOWLY LIFT LATER THIS MORNING OUTSIDE OF TSRA. IN THE WAKE OF THE STORM SYSTEM...SOUTH WINDS CONTINUE WITH MVFR/IFR CEILINGS ONCE AGAIN LIKELY AREAWIDE LATE TONIGHT THROUGH THE MORNING HOURS WED WITH SOME VSBY PROBLEMS ALSO LIKELY. && .PRELIMINARY POINT TEMPS/POPS... SHV 72 62 85 62 / 60 20 0 0 MLU 78 63 84 63 / 60 30 0 0 DEQ 72 60 81 59 / 100 30 0 0 TXK 72 61 84 64 / 80 30 0 0 ELD 72 60 85 60 / 70 40 0 0 TYR 73 62 84 65 / 70 20 0 0 GGG 72 60 84 62 / 70 20 0 0 LFK 74 62 84 62 / 40 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 03/13
Hazardous weather outlook, Mar 27, 12:00 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE MAR 27 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-281100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE MAR 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL STORM SYSTEM WILL MOVE NORTHEAST THROUGH OKLAHOMA AND ARKANSAS...THIS AFTERNOON. AS A RESULT...THERE WILL BE A GOOD CHANCE OF THUNDERSTORMS ACROSS THE MOST OF THE AREA...THIS AFTERNOON. ANY STORMS THAT DO DEVELOP WILL PRODUCE FREQUENT LIGHTNING...BRIEF HEAVY RAINFALL...HAIL...AND GUSTY WINDS. ISOLATED TORNADOES COULD ALSO OCCUR...MAINLY IN FAR NORTHEAST TEXAS...NORTH LOUISIANA...AND SOUTH ARKANSAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE WILL BE A GOOD CHANCE OF THUNDERSTORMS AGAIN FRIDAY AS A SECOND STORM SYSTEM MOVES THROUGH THE FOUR STATE AREA. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON OR TONIGHT. 03
In the hours before
Local storm report, Mar 27, 1:32 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
132 PM CDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM FLASH FLOOD MARSHALL 32.54N 94.35W
03/27/2007 HARRISON TX BROADCAST MEDIA
NUMEROUS STREETS FLOODED IN AND AROUND MARSHALL.
&&
KFALKLocal storm report, Mar 27, 1:56 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
156 PM CDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM HAIL BENTON 32.69N 93.74W
03/27/2007 M1.00 INCH BOSSIER LA TRAINED SPOTTER
&&
ASLocal storm report, Mar 27, 1:58 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
158 PM CDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG 2 N BENTON 32.72N 93.74W
03/27/2007 BOSSIER LA LAW ENFORCEMENT
MULTIPLE TREES DOWN NORTH OF BENTON ALONG HIGHWAY 3.
&&
KFALKLocal storm report, Mar 27, 2:06 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
206 PM CDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG BENTON 32.69N 93.74W
03/27/2007 BOSSIER LA AMATEUR RADIO
TREE ON A HOUSE AT THE INTERSECTION OF OAK RIDGE AND OLD
PLAIN DEALING STREETS IN BENTON.
&&
KFALKLocal storm report, Mar 27, 2:08 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
208 PM CDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL PLAIN DEALING 32.91N 93.70W
03/27/2007 M1.75 INCH BOSSIER LA AMATEUR RADIO
GOLF BALL SIZED HAIL REPORTED IN PLAIN DEALING.
&&
KFALKLocal storm report, Mar 27, 2:10 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
210 PM CDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG STONEWALL 32.26N 93.82W
03/27/2007 DE SOTO LA PUBLIC
TREES DOWN ACROSS TOWN...POWER OUTAGES REPORTED.
&&
KFALKThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 12:35 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 55 min |
| Mar 27, 1:07 PM CDT | Tornado Warning | SHV | Caddo | 53 min |
| Mar 27, 1:31 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 59 min |
| Mar 27, 1:41 PM CDT | Tornado Warning | SHV | Bossier | 64 min |
| Mar 27, 3:13 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 62 min |
| Mar 27, 3:15 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 60 min |
| Mar 27, 3:18 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 27 min |
| Mar 27, 3:26 PM CDT | Severe Thunderstorm Warning | SHV | Union | 64 min |
| Mar 27, 3:35 PM CDT | Tornado Warning | SHV | Bossier, Caddo | 55 min |
| Mar 27, 3:41 PM CDT | Tornado Warning | SHV | Union | 64 min |
| Mar 27, 4:11 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 64 min |
| Mar 27, 4:13 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 32 min |
| Mar 27, 4:25 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 35 min |
| Mar 27, 4:30 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 60 min |
| Mar 27, 4:42 PM CDT | Severe Thunderstorm Warning | SHV | Bossier | 63 min |
| Mar 27, 5:07 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 53 min |
| Mar 27, 5:10 PM CDT | Severe Thunderstorm Warning | SHV | Union | 65 min |
| Mar 27, 5:37 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 53 min |
Nearby
Tornado Warnings in Louisiana, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.